MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Corneal Edema (1791); Hemorrhage/Blood Loss/Bleeding (1888); Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is from (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient's left eye had an anterior and small posterior capsular tear, therefore the za9003 intraocular lens (iol) was implanted into the sulcus on (b)(6) 2018.Reportedly, the lens was explanted on (b)(6) 2018 as the iol was dislocated vertically (anterior & posterior) with iris hemorrhage.The replacement lens was a competitor lens.There was no incision enlargement and no vitrectomy was performed.The patient had mild corneal edema with visual acuity of 20/50 one week post-op.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 7/10/2018.Device returned to manufacturer? yes.The sample was returned to the manufacturer.The lens is cut in two pieces, approximately half, the cut observed could be related to the removal process described on the initial report.Both haptics are bent and one is detached.The reported issue could not be verified.The manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search in complaint history revealed no other investigation request has been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7581573
Report Number2648035-2018-00844
Device Sequence Number2355048
Product Code HQL
UDI-Device Identifier05050474528871
UDI-Public(01)05050474528871(17)220204
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/04/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005